Alert archive / Kentucky / Special Weather Statements in 2013
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at May 19, 2013, 6:21 PM EDT for Clark County, Kentucky. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2013, 6:21 PM EDT (22:21 UTC)
- Expired
- May 19, 2013, 6:50 PM EDT
- In force
- 29 min
- Issued by
- NWS Louisville, KY
County Clark County, KY
The radar
The Jackson,KY radar (KJKL), 87 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 474 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 533 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
459
WWUS83 KLMK 192221
SPSLMK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
621 PM EDT SUN MAY 19 2013
KYZ049-192250-
CLARK KY-
621 PM EDT SUN MAY 19 2013
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
HALF INCH HAIL...
AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WINCHESTER...AND MOVING SOUTHEAST AT 5 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND HALF
INCH HAIL...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
WINCHESTER...
FOREST GROVE AND PROVIDENCE...
LYNDALE...
FLANAGAN AND ELKIN...
JACKSON FERRY...
THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
94 AND 96.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3786 8417 3788 8418 3787 8420 3790 8427
3792 8427 3791 8429 3793 8430 3803 8426
3800 8408
TIME...MOT...LOC 2221Z 298DEG 6KT 3795 8424
$$
EERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at May 19, 3:19 PM EDT, 3 hours 2 minutes earlier.
Area forecast discussion, May 19, 3:19 PM EDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 319 PM EDT SUN MAY 19 2013 .Short Term (Now - Monday Night)... Issued at 300 PM EDT Sun May 19 2013 The upper low is currently shifting east of eastern Kentucky while an upper-level ridge axis builds over western and central portions of the state. The subsidence inversion associated with the ridge will act to shut down rain chances and shift the greatest potential east. There are some isolated showers trying to form along the warm front in western Kentucky, southeast Illinois, and southwest Indiana, but these are capped by the ridge aloft, have limited vertical extent, and should not last long. Otherwise, isolated to scattered showers and thunderstorms will have the best potential across south-central Kentucky and northeastward through the Kentucky Blue Grass. These will dissipate this evening with loss of heating and loss of forcing from outflow boundaries associated with previous convection. The upper ridge will hold over the area keeping things dry tonight. Expect a light southerly flow, which should keep temps mild. Lows should only drop into the mid and upper 60s. Light winds should also keep down fog potential, particularly locally dense fog. Upper ridge axis will continue to hold through the day Monday. We will see no rain, but much warmer and humid conditions. As mentioned in the previous discussion, H85 temps jump to around 18 C with only partly cloudy skies and breezy south-southwest winds. Temperatures should top out in the mid and upper 80s. Louisville, the heat island, will make a run at 90 degrees, which will be close to the record of 91 (1934). The ridge axis will begin to shift east Monday night. Latest suite of guidance indicates convection that develops across the Middle Mississippi Valley Monday afternoon and evening will approach our northwestern CWA late Monday night. This should approach in a weakening state with it arriving late at night, plus the upper ridge will still have some influence on the area. Clouds will increase through the night, which should hold lows in the mid and upper 60s, with some locations around 70. .Long Term (Tuesday - Sunday)... Issued at 319 PM EDT Sun May 19 2013 Overall, not much change in the long term as the multi-model consensus continue to show good run to run continuity. Stacked upper low over the southern Midwest is forecast to slowly drift eastward into the southern Great Lakes before merging with a larger upper level wave over SE Canada. Associated surface cyclone is forecast to move from the northern Plains and into the the Great Lakes while dragging a surface cold front through the Ohio Valley. The models have started to converge on a singular solution here with the frontal boundary passing through Wednesday night...with a secondary frontal boundary passing through on Thursday evening. Before this system gets here, we're going to see a generally summertime pattern here in the Ohio Valley. Fairly healthy high pressure system over the western Atlantic working in tandem with the low off to our northwest will result in continued southwesterly flow into the Ohio Valley. This will result in well above normal temperatures at the beginning of the period along with increasingly humid conditions. Convection chances for Tuesday continue to look more or less scattered at this point. Still not seeing a well defined lifting mechanism here other than differential heating and convective overturning. With deeper moisture and less capping over the west/northwest sections, feel that convective coverage would generally be more west of I-65 on Tuesday afternoon/evening. Model proximity soundings still suggest a high instability/low shear profile suggestive of pulse type multi-cellular convection with a threat of damaging winds and perhaps some hail. Further east out toward the I-75 corridor, a bit more capping is expected and thus convective coverage looks to be less at this point. High Tuesday will warm into the mid-upper 80s with overnight lows in the upper 60s. By Wednesday, surface cold front will be moving in closer from the west. Despite having a little stronger wind field coming into the region along with better upper divergence, instability looks less on Wednesday. This is due to more mid-high level cloud cover expected due to convective debris moving in from the west. This would reduce effective insolation during the afternoon. Nonetheless, strong storms will be possible given the overall profiles with damaging winds and large hail being the primary severe weather threats. Convection will likely continue into Wednesday night and Thursday as we wait for the secondary front to push through along with the upper trough. So plan on keeping chance PoPs running through Thursday night. Highs Wednesday will be in the upper 70s to the mid 80s with overnight lows in mid-upper 60s. With the secondary front pushing through Thursday night, we'll see drier and cooler air push in late in the period. The model consensus has sped up the pattern progression here and it appears that Friday and Saturday will remain dry and mild. Highs Fri/Sat look to top out in the 70-75 degree range with overnight lows in the 50s. As usual for the later period, model differences start to emerge by Sunday as some of the new data suggests that the cold front from Thursday will stall out over the southern US and then retreat back northward into the Ohio/Tennessee Valley. This may serve as focus for convective development as we head toward Memorial day. For now, will introduce some slight chc PoPs for Sunday, but if the latest Euro trends continue, higher precipitation chances will be warranted in future forecasts. && .Aviation (18Z TAF Issuance)... Issued at 125 PM EDT Sun May 19 2013 A weak upper low continues to meander around east Kentucky today, with a weak frontal boundary across the Tennessee Valley. These two disturbances will provide focus for isolated to scattered showers and storms through the afternoon. Will continue with just scattered shower coverage around LEX with isolated thunder. VFR conditions will prevail through the afternoon and evening hours with a steady SSW wind between 5 and 10 mph. Fog may become a concern again once again tonight. However, surface winds are expected to stay up a bit, which could limit fog, particularly dense fog, production. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Short Term.......MJP Long Term........MJ Aviation.........MJP
Hazardous weather outlook, May 19, 3:31 PM EDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 331 PM EDT SUN MAY 19 2013 KYZ026>028-033>043-045>049-053>057-061>067-070>078-081-082-201945- OHIO KY-GRAYSON KY-HARDIN KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN... FORT KNOX...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 331 PM EDT SUN MAY 19 2013 /231 PM CDT SUN MAY 19 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE THROUGH THE EARLY EVENING HOURS AS A MOIST AND UNSTABLE AIRMASS COMBINES WITH DISTURBANCES OVER SOUTHERN AND EASTERN KENTUCKY. THE MAIN THREATS WITH ANY THUNDERSTORM WILL BE CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A STRONGER STORM SYSTEM WILL APPROACH BY MIDWEEK WITH ADDITIONAL THUNDERSTORMS EXPECTED. LIGHTNING...HEAVY RAIN...AND GUSTY WINDS WILL BE THE MAIN THREATS...ESPECIALLY TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT REPEATED HEAVY RAINFALL OR MINOR FLOODING PROBLEMS TO THE NATIONAL WEATHER SERVICE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE). INZ076>079-083-084-089>092-KYZ023>025-029>032-201945- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-BULLITT KY-JEFFERSON KY-OLDHAM KY-TRIMBLE KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD 331 PM EDT SUN MAY 19 2013 /231 PM CDT SUN MAY 19 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A STRONGER STORM SYSTEM WILL APPROACH BY MIDWEEK WITH ADDITIONAL THUNDERSTORMS EXPECTED. LIGHTNING...HEAVY RAIN...AND GUSTY WINDS WILL BE THE MAIN THREATS...ESPECIALLY TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE). MJP/MJ
In the hours before
Local storm report, May 19, 4:47 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
447 PM EDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL HODGENVILLE 37.57N 85.74W
05/19/2013 E1.75 INCH LARUE KY TRAINED SPOTTER
&&
EVENT NUMBER LMK1300207
RLLocal storm report, May 19, 5:11 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
511 PM EDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL 2 NW HODGENVILLE 37.59N 85.76W
05/19/2013 E1.00 INCH LARUE KY TRAINED SPOTTER
&&
EVENT NUMBER LMK1300208
RLSpecial weather statement, May 19, 5:35 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
535 PM EDT SUN MAY 19 2013
KYZ056-067-192155-
GARRARD KY-LINCOLN KY-
535 PM EDT SUN MAY 19 2013
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
PENNY SIZE HAIL...
AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LANCASTER...AND MOVING SOUTHEAST AT 15 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND PENNY
SIZE HAIL...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
LANCASTER...
GILBERT...
HYATTSVILLE...
POINT LEAVELL...
PREACHERSVILLE AND WALNUT FLAT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3748 8458 3761 8469 3762 8468 3763 8465
3764 8466 3770 8460 3759 8442
TIME...MOT...LOC 2135Z 314DEG 11KT 3760 8458
EERLocal storm report, May 19, 5:58 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
558 PM EDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL LANCASTER 37.62N 84.58W
05/19/2013 E1.00 INCH GARRARD KY BROADCAST MEDIA
&&
EVENT NUMBER LMK1300209
RLSpecial weather statement, May 19, 6:13 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
613 PM EDT SUN MAY 19 2013
KYZ056-067-192245-
GARRARD KY-LINCOLN KY-
613 PM EDT SUN MAY 19 2013
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
HALF INCH HAIL...
AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LANCASTER...AND MOVING SOUTHEAST AT 10 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND HALF INCH HAIL...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
LANCASTER...
POINT LEAVELL...
WALNUT FLAT...
PREACHERSVILLE...
MANSE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3755 8437 3741 8454 3749 8459 3758 8462
3767 8458
TIME...MOT...LOC 2213Z 314DEG 9KT 3757 8455
EERSpecial weather statement, May 19, 6:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
621 PM EDT SUN MAY 19 2013
KYZ049-192250-
CLARK KY-
621 PM EDT SUN MAY 19 2013
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
HALF INCH HAIL...
AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WINCHESTER...AND MOVING SOUTHEAST AT 5 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND HALF
INCH HAIL...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
WINCHESTER...
FOREST GROVE AND PROVIDENCE...
LYNDALE...
FLANAGAN AND ELKIN...
JACKSON FERRY...
THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
94 AND 96.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3786 8417 3788 8418 3787 8420 3790 8427
3792 8427 3791 8429 3793 8430 3803 8426
3800 8408
TIME...MOT...LOC 2221Z 298DEG 6KT 3795 8424
EERThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:55 AM EDT | Special Weather Statement | LMK | Allen, Warren | 45 min |
| May 19, 8:46 AM EDT | Special Weather Statement | LMK | Allen | 44 min |
| May 19, 4:24 PM EDT | Special Weather Statement | LMK | Hardin | 31 min |
| May 19, 4:30 PM EDT | Special Weather Statement | LMK | Larue | 30 min |
| May 19, 4:39 PM EDT | Severe Thunderstorm Warning | LMK | Larue | 31 min |
| May 19, 5:10 PM EDT | Severe Thunderstorm Warning | LMK | Larue | 30 min |
| May 19, 5:23 PM EDT | Areal Flood Advisory | LMK | Larue | 3 hr |
| May 19, 5:35 PM EDT | Special Weather Statement | LMK | Garrard | 20 min |
| May 19, 5:45 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Lincoln | 30 min |
| May 19, 6:04 PM EDT | Areal Flood Advisory | LMK | Garrard, Lincoln | 3 hr |
| May 19, 6:13 PM EDT | Special Weather Statement | LMK | Garrard | 32 min |
| May 19, 6:58 PM EDT | Special Weather Statement | LMK | Clark | 32 min |
Nearby
Special Weather Statements in Kentucky, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.